Postprint del article "Planar arcs" (365,4Kb) (Restricted access) Request copy
Què és aquest botó?
Aquest botó permet demanar una còpia d'un document restringit a l'autor. Es mostra quan:
- Disposem del correu electrònic de l'autor
- El document té una mida inferior a 20 Mb
- Es tracta d'un document d'accés restringit per decisió de l'autor o d'un document d'accés restringit per política de l'editorial
Rights accessRestricted access - publisher's policy (embargoed until 2020-11-01)
Let p denote the characteristic of , the finite field with q elements. We prove that if q is odd then an arc of size in the projective plane over , which is not contained in a conic, is contained in the intersection of two curves, which do not share a common component, and have degree at most , provided a certain technical condition on t is satisfied. This implies that if q is odd then an arc of size at least is contained in a conic if q is square and an arc of size at least is contained in a conic if q is prime. This is of particular interest in the case that q is an odd square, since then there are examples of arcs, not contained in a conic, of size , and it has long been conjectured that if is an odd square then any larger arc is contained in a conic. These bounds improve on previously known bounds when q is an odd square and for primes less than 1783. The previously known bounds, obtained by Segre , Hirschfeld and Korchmáros , and Voloch , rely on results on the number of points on algebraic curves over finite fields, in particular the Hasse–Weil theorem and the Stöhr–Voloch theorem, and are based on Segre's idea to associate an algebraic curve in the dual plane containing the tangents to an arc. In this paper we do not rely on such theorems, but use a new approach starting from a scaled coordinate-free version of Segre's lemma of tangents. Arcs in the projective plane over of size q and , q odd, were classified by Segre  in 1955. In this article, we complete the classification of arcs of size and . The main theorem also verifies the MDS conjecture for a wider range of dimensions in the case that q is an odd square. The MDS conjecture states that if , a k-dimensional linear MDS code has length at most . Here, we verify the conjecture for , in the case that q is an odd square.
CitationBall, S., Lavrauw, M. Planar arcs. "Journal of combinatorial theory. Series A", 1 Novembre 2018, vol. 160, p. 261-287.
|planararcs.pdf||Postprint del article "Planar arcs"||365,4Kb||Restricted access|
All rights reserved. This work is protected by the corresponding intellectual and industrial property rights. Without prejudice to any existing legal exemptions, reproduction, distribution, public communication or transformation of this work are prohibited without permission of the copyright holder